Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 49, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 18, 2000, 2:31 PM CST for Rusk County, Smith County, Texas. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 18, 2000, 2:31 PM CST (20:31 UTC)
- Expired
- Mar 18, 2000, 3:00 PM CST
- In force
- 29 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Rusk County, TX, Smith County, TX
The radar
The Shreveport radar (KSHV), 113 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 18, 2:45 PM CST | Hail 1 | Joinerville, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 18, 2:15 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 182032 SVRSHV TXC401-423-182100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 231 PM CST SAT MAR 18 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN RUSK COUNTY IN TEXAS SOUTHEASTERN SMITH COUNTY IN TEXAS * UNTIL 300 PM CST * AT 231 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTH OF ARP...OR ABOUT 11 MILES EAST OF WHITEHOUSE...MOVING NORTHEAST AT 25 MPH. * THIS SEVERE THUNDERSTORM WILL BE NEAR... OVERTON BY 245 PM CST THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE...THIS IS A DANGEROUS WEATHER SITUATION. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... NORTHERN RUSK COUNTY IN TEXAS SOUTHEASTERN SMITH COUNTY IN TEXAS UANTIL 300 PM CST.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 2:20 PM CST, 11 minutes earlier.
Area forecast discussion, Mar 18, 2:20 PM CST, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 220 PM CST SAT MAR 18 2000 WILL HAVE HANDS FULL TONIGHT AS COMPLEX LOW OUT OF SOUTHERN ROCKIES CREATING SEVERAL AREAS OF CONVECTION ACROSS SOUTHERN PLAINS AND GULF COAST. DEVELOPING LINE OF STORMS IN EAST TX IN VERY WARM AND MOIST AIR. MORE SUN OCCURRED TODAY THAN EXPECTED AND LFK ALREADY REACHED 80 DEGREES WITH DEWPOINT OF 64. UPDRAFT POTENTIAL ALONG WITH LOWERING WET BULB ZEROES INCREASE THREAT OF HAIL...WITH DOPPLER ALREADY DOING HAIL ALERTS. GENERAL MID LEVEL FLOW FAVORABLE FOR MESO DEVELOPMENT. SOME LOW LEVEL BACKING SEEN ON FORT POLK VAD PROFILE...BUT NOT INDICATING FURTHER NORTH AT SHV. EXPECT GREATEST SEVERE THREAT TO THE SOUTH. ETA/AVN INDICATE LESS INSTABILITY OVERNIGHT WITH MID LEVEL COLD AIR ADVECTION UNTIL AFTER MIDNIGHT. THUS...SEVERE THREAT SHOULD END BEHIND THIS SQUALL LINE. HOWEVER... THE ONSET OF STRONG HEIGHT FALLS ALONG WITH CONTINUED UPPER LEVEL DIVERGENCE AND STRONG MOISTURE CONVERGENCE INDICATE HEAVY RAIN MCS TO SET UP FOR MUCH OF THE NIGHT...ESPECIALLY EAST PORTIONS OF AREA. LEAVE IN A CHANCE OF RAIN INTO SUNDAY WITH DEEPER MOISTURE REMAINING MOSTLY NORTH SECTIONS OF AREA. HIGH PRESSURE TO PREVAIL ON MONDAY... MOSTLY SUNNY SKIES AND A GOOD WARMUP AS MASSIVE CLOSED LOW DEVELOPS NEAR FOUR CORNER REGION AND SURFACE LOW TO ITS EAST BRING RETURN FLOW EAST TX BY LATE MONDAY. AT LEAST MODEL TEMPS IN GOOD AGREEMENT AS ONLY DIFFERENCE LIES IN 4TH PERIOD WHERE I WILL SPLIT THE DIFFERENCE. SHV 52/59/39/68 8400 TYR 49/58/41/70 6200 MLU 55/60/41/65 8710 LFK 54/63/39/72 7200 TXK 51/57/40/65 7510 VII
In the hours before
Special weather statement, Mar 18, 10:35 AM CST, 3 hours 56 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-181740- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1035 AM CST SAT MAR 18 2000 AN UPPER LEVEL TROUGH WAS LOCATED OVER THE SOUTHERN ROCKIES THIS MORNING. AN AREA OF LOW PRESSURE WAS ALSO DEEPENING OVER NORTH TEXAS...ALONG A DEVELOPING COLD FRONT IN WEST TEXAS. THE AIRMASS WILL BECOME UNSTABLE THIS AFTERNOON AS WARM AIR AND MOISTURE IS BROUGHT NORTH FROM THE GULF OF MEXICO. AS BREAKS IN THE CLOUDS ALLOW TEMPERATURES TO WARM TO NEAR 70 EARLY THIS AFTERNOON...AND AN OLD FRONTAL BOUNDARY ALONG THE COAST MOVES NORTH AS A WARM FRONT...SCATTERED SHOWERS AND THUNDERSTORMS SHOULD DEVELOP ACROSS EAST TEXAS AND NORTH CENTRAL LOUISIANA. A FEW STORMS COULD BECOME SEVERE ACROSS EAST TEXAS AND LOUISIANA THIS AFTERNOON AND EVENING. COLD AIR ALOFT AND LIFTING OF THE ATMOSPHERE NEAR THE UPPER LEVEL SYSTEM WILL INCREASE SHOWER AND THUNDERSTORM ACTIVITY ALONG THE RED RIVER VALLEY REGION OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS LATE THIS AFTERNOON AND TONIGHT WITH A FEW THUNDERSTORMS BECOMING SEVERE. THE ACTIVATION OF SEVERE THUNDERSTORM SPOTTERS...SKYWARN NETWORKS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED THIS AFTERNOON THROUGH TONIGHT.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 2:50 PM CST | Severe Thunderstorm Warning | SHV | Harrison | 45 min |
| Mar 18, 2:59 PM CST | Tornado Warning | SHV | Rusk | 31 min |
| Mar 18, 3:06 PM CST | Severe Thunderstorm Warning | SHV | Shelby | 54 min |
| Mar 18, 3:33 PM CST | Severe Thunderstorm Warning | SHV | Panola | 57 min |
| Mar 18, 3:49 PM CST | Severe Thunderstorm Warning | SHV | Cass | 56 min |
| Mar 18, 4:02 PM CST | Severe Thunderstorm Warning | SHV | Shelby | 28 min |
| Mar 18, 4:34 PM CST | Severe Thunderstorm Warning | SHV | Shelby | 26 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.